Spectral order for contact manifolds with convex boundary

Author: 

Juhasz, A
Kang, S

Publication Date: 

2018

Journal: 

ALGEBRAIC AND GEOMETRIC TOPOLOGY

Last Updated: 

2019-08-14T07:25:04.363+01:00

Issue: 

6

Volume: 

18

DOI: 

10.2140/agt.2018.18.3315

page: 

3315-3338

abstract: 

© 2018, Mathematical Sciences Publishers. All rights reserved. We extend the Heegaard Floer homological definition of spectral order for closed contact 3–manifolds due to Kutluhan, Matić, Van Horn-Morris, and Wand to contact 3–manifolds with convex boundary. We show that the order of a codimension-zero contact submanifold bounds the order of the ambient manifold from above. As the neighborhood of an overtwisted disk has order zero, we obtain that overtwisted contact structures have order zero. We also prove that the order of a small perturbation of a Giroux 2π–torsion domain has order at most two, hence any contact structure with positive Giroux torsion has order at most two (and, in particular, a vanishing contact invariant).

Symplectic id: 

853835

Download URL: 

Submitted to ORA: 

Submitted

Publication Type: 

Journal Article